MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC WECK VISTA; BLADELESS OBTURATOR

INTUITIVE SURGICAL, INC WECK VISTA; BLADELESS OBTURATOR
Model Number 470359-03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The optical obturator has not been returned for evaluation; therefore, the root cause of the customer reported failure mode cannot be determined.A follow-up mdr will be submitted if the instrument is returned (post engineering evaluation) or if additional information is received.A review of the site¿s system logs confirmed that the customer performed a cholecystectomy procedure on (b)(6) 2022 on system sk5911.Image(s) and/or video clip(s) associated with this reported event were not submitted for review.An advanced technical review was performed by a clinical development engineer (cde) to clarify the possibility of a fragment falling into the patient (ffip).The cde stated that it would depend upon where the piece broke from, to determine if it could lead to ffip.If the piece broke off the septum of the obturator, it is possible that the piece gets pushed down the shaft of the obturator while inserting the endoscope and lands in the optical tip of the obturator.Any other piece like the latch, etc.Will be outside the patient's body and is less likely to fall into the patient during first entry.This complaint is being reported based on the following conclusion: the complaint acknowledges that a fragment fell from a portion of the device that was seen in a portion of the accessory that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.Follow-up was attempted, but the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for the model # is not applicable.Implant date is blank because the product is not implantable.Information for the initial reporter name and address is not available.Initial reporter occupation is blank because the information was not provided.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted cholecystectomy surgical procedure, a piece of plastic broke off of the optical obturator and fell into the optical tip of the obturator when the trocar was being placed.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the surgeon and obtained the following additional information: the surgeon confirmed that it occurred during his cholecystectomy procedure on (b)(6) 2022.The surgeon corrected the information that was initially provided and stated that there were no fragments that fell into the patient and that the piece that fell was in between the view of the scope lens and the optical tip of the obturator.There was no patient harm due to the issue and there were no fragments that needed to be retrieved from the patient.The 8mm optical obturator was removed and replaced with a regular 5mm optical obturator and then they replaced that with a regular 8mm obturator without an optic view.The procedure was completed robotically with no patient injury.No images or patient demographics were available.

Brand Name
WECK VISTA
Common Device Name
BLADELESS OBTURATOR
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15991740
Report Number2955842-2022-15922
Device Sequence Number14883990
Product Code GCJ
UDI-Device Identifier10886874112523
UDI-Public(01)10886874112523(10)U10220616
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K152663
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470359-03
Device Catalogue Number470359
Device Lot NumberU10220616
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown